MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) AQUAMANTYS MBS W/ LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) AQUAMANTYS MBS W/ LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 23-301-1
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a representative (rep) regarding a generator and handpieces.It was reported that during a procedure, the site heard a loud spark and was unsure if it came from the handpieces attached or the generator.They were using a plasma blade and an aquamantys.They continued using the same plasmablade, but switched to another aquamantys handpiece with no known issues after that.There was no reported delay and no impact to the patient outcome.Additional information was received from the healthcare professional (hcp) via the manufacturer representative (rep).It was reported that they did not have the patient's weight.It was noted the information was confirmed with the account/physician.
 
Additional Manufacturer Narrative
Analysis summary: complaint not confirmed.Analysis found that the device passed the electrical continuity but was not able to proceed with additional functional tests due to the saline tube being tied prior to receiving the device.Therefore, the device cannot be tested properly without the saline tube.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AQUAMANTYS MBS W/ LIGHT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
MDR Report Key9191993
Report Number1226420-2019-00157
Device Sequence Number13923008
Product Code GEI
UDI-Device Identifier00643169868205
UDI-Public00643169868205
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K073495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model Number23-301-1
Device Catalogue Number23-301-1
Device Lot NumberPHG269Q0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR